# SDR 2015FA0000506

- Difficulty date: October 27, 2015
- Submitted: October 27, 2015
- Operation: General aviation
- Aircraft: N6496Q
- Make and model: Mooney M20F
- Aircraft serial: M20F680038
- Aircraft time: 3,801 hours
- System (JASC): 3222 · Nose/Tail Landing Gear Strut/Axle
- Part: Truss
- Part number: L540042501
- Part serial: 120699
- Condition: Separated
- Location: Mlg
- Part time: 1,546 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

DURING TAXI NLG TRUSS SEPARATED FROM ACFT.  DISCOVERED DURING RECORDS INSPECTION, IN 1999 THE TRUSS WAS R & R WITH A TRUSS WITH STOPS INSTALLED.  THE ENTRY READS, REPLACED TRUSS WITH PN L540041-501.  THE TAG READS REPLACED BENT TUBES, ADD STOPS, HEAT TREAT.  THE TRUSS WAS TAKEN TO ACFT MFG FOR A ROCKWELL "C" HARDNESS TEST.  THE REQUIRED HARDNESS READING SHOULD BE ROCKWELL "C" 38-41.  THE ACTUAL TEST SHOWED READING AS LOW AS 23.5, THUS FALLING BELOW REQUIRED LIMITS.  THE IMPROPER HEAT TREATING COULD HAVE LED TO THE TRUSS FAILURE.  APPEARS TO PUT AN L IN THE FRONT OF THE PART NUMBER.
